Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 16, 2008, 10:13 PM CST for 4 parishes in Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2008, 10:13 PM CST (04:13 UTC)
- Expired
- Feb 16, 2008, 11:15 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 170414
SVRSHV
LAC031-069-081-085-170515-
/O.NEW.KSHV.SV.W.0049.080217T0413Z-080217T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CST SAT FEB 16 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
WESTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
SOUTHERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
NORTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1115 PM CST
* AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COUSHATTA TO MANY AND FLORIEN...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COUSHATTA BY 1025 PM CST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3212 9318 3188 9319 3152 9317 3144 9350
3177 9350 3200 9345
TIME...MOT...LOC 0413Z 258DEG 16KT 3204 9338 3180 9348
3146 9347
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:27 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 16, 9:27 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CST SAT FEB 16 2008
.DISCUSSION...
HAVE UPDATED THE TEXT ZONES TO TAKE OUT THE TOR WATCH. OTHER
CHANGES INCLUDE UPDATING WINDS...AS INITIAL SHIFT IS NOW
INTO NORTHWEST LOUISIANA. TEMPS AND DEWPOINTS HAVE BEEN ADJUSTED
IN GRIDS TO CURRENT CONDITIONS...WHICH REQUIRED ADJUSTING THE
OVERNIGHT LOWS. POPS WERE ALSO ADJUSTED...BUT STILL REMAIN
CONDITIONAL IN MOST ZONES FOR NOW. MAY NEED ANOTHER UPDATE AS THE
SYSTEM ACCELERATES TO THE NORTHEAST. MAIN SURFACE LOW CURRENTLY IN
SOUTHWEST AR. ON STLT LOOPS UPPER LOW CROSSING RED RIVER INTO
SOUTHWEST OKLAHOMA.
&&
.AVIATION...
LINE OF STRONG TSTMS JUST ALONG PREFRONTAL WIND SHIFT.
ALTHOUGH STRONG ROTATION IN LOW LEVELS...STORMS HAVE NOT BEEN ABLE
THUS FAR TO ACHIEVE SFC BASED INSTABILITY...AS SEEN BY BOTH LACK OF
REPORTS...AND WEAK LAPSE RATES IN MOIST AIR BELOW 700 MB ON 0Z
SHV RAOB. S-SE WINDS AHEAD OF STORMS WILL MAINTAIN 15-25 MPH WITH
INCREASING LOW LVL JET. POSTFRONTAL ELEVATED INSTABILITY ON 0Z FWD
RAOB SUPPORTS SMALL HAIL IN CONVECTION. S-SE WINDS AHEAD OF STORMS
WILL MAINTAIN 15-25 MPH WITH INCREASING LOW LVL JET. LOW VFR/MVFR
CLOUDS IN WARM SECTOR...WHILE WARM FRONTAL BOUNDARY IN SW AR BRINGING
TEMPO IFR CIGS TO TXK/ELD SITES. WILL SEE SKC/SCT LATTER PORTIONS OF
TAF PERIOD AS KICKER PUSHES COLD FRONT THRU AREA BY MORNING./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 45 62 37 56 / 90 10 10 0
MLU 49 65 37 56 / 100 10 10 0
DEQ 38 52 30 53 / 100 20 10 0
TXK 40 56 36 55 / 100 10 10 0
ELD 45 62 34 54 / 80 20 10 0
TYR 38 57 38 57 / 100 10 10 0
GGG 42 58 35 55 / 100 10 10 0
LFK 45 67 38 61 / 90 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 4 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/07Hazardous weather outlook, Feb 16, 10:34 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CST SAT FEB 16 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1034 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WEST OF A LINE FROM BROKEN BOW OKLAHOMA...TO MINDEN AND NATCHITOCHES LOUISIANA. A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE REMAINDER OF THE FOUR STATE REGION. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL LARGER THAN PENNIES AND DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. THIS RISK IS GREATEST ACROSS TEXAS...WEST OF A MINEOLA...TO LONGVIEW... TO LUFKIN LINE. IN ADDITION...LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION BEFORE ENDING. THESE RAINFALL AMOUNTS MAY RESULT IN THE PONDING OF WATER ALONG AREA ROADWAYS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL LIKELY BE NEEDED BY THIS AFTERNOON ACROSS PARTS OF EAST TEXAS. ACTIVATION WILL LIKELY BE NEEDED ACROSS THE REMAINDER OF THE AREA TONIGHT. BUTTS
In the hours before
Local storm report, Feb 16, 9:57 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 NW CENTER 31.81N 94.20W
02/16/2008 SHELBY TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREE DOWN, DAMAGING POWERLINES
ALONG HWY 87N.
0820 PM TSTM WND DMG 5 SE CENTER 31.74N 94.12W
02/16/2008 SHELBY TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREE DOWN ALONG CR 417, NEAR HWY
87S IN SHELBYVILLE.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:17 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Feb 16, 9:02 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Red River | 43 min |
| Feb 16, 9:13 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 62 min |
| Feb 16, 9:28 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Red River, Webster | 62 min |
| Feb 16, 10:32 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Grant, Natchitoches, Red River, Winn | 58 min |
| Feb 16, 10:52 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 53 min |
| Feb 16, 11:19 PM CST | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.